Alert archive / Louisiana / Wind Advisories in 2023

Wind Advisory 5, NWS New Orleans, LA

March 2, 202319 parishes in Louisiana; 5 counties in Mississippi

NWS New Orleans, LA issued this wind advisory at Mar 2, 2023, 4:15 AM CST for 19 parishes in Louisiana; 5 counties in Mississippi. It took effect at Mar 2, 2023, 9:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2023, 4:15 AM CST (10:15 UTC)
In effect from
Mar 2, 2023, 9:00 PM CST
Expired
Mar 3, 2023, 12:00 PM CST
In force
15 hr
Issued by
NWS New Orleans, LA
All 24 counties

Ascension Parish, LA, Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Jefferson Parish, LA, Livingston Parish, LA, Orleans Parish, LA, Plaquemines Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Saint Tammany Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 10.3 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2023-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1191 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2023-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1191 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
719 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted.

229 
WWUS74 KLIX 021015
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
Issued by National Weather Service Mobile AL
415 AM CST Thu Mar 2 2023

LAZ034>037-039-046>048-056>060-064>071-076>088-090-MSZ068>071-077-
080>082-021830-
/O.NEW.KLIX.WI.Y.0005.230303T0300Z-230303T1800Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington-
Iberville-West Baton Rouge-East Baton Rouge-Assumption-St. James-
St. John The Baptist-Upper Lafourche-St. Charles-
Upper St. Bernard-Upper Terrebonne-Lower Terrebonne-
Lower Lafourche-Coastal Jefferson Parish-Lower Plaquemines-
Lower St. Bernard-Northern Tangipahoa-Southeast St. Tammany-
Western Orleans-Eastern Orleans-Northern St. Tammany-
Southwestern St. Tammany-Central Tangipahoa-Lower Tangipahoa-
Northern Livingston-Southern Livingston-Western Ascension-
Eastern Ascension-Upper Jefferson-Lower Jefferson-
Central Plaquemines-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
Including the cities of New Roads, Lettsworth, Livonia, Spillman,
St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington,
Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton,
Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, 
Brusly, Baton Rouge, Pierre Part, Labadieville, Paincourtville, 
Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, 
Raceland, Larose, Destrehan, Norco, Chalmette, Meraux, Violet, 
Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, 
Cut Off, Golden Meadow, Leeville, Grand Isle, Buras, 
Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, 
Myrtle Grove, Yscloskey, Delacroix, Shell Beach, Amite, Kentwood,
Roseland, Wilmer, Slidell, New Orleans, East New Orleans, 
Covington, Folsom, Bush, Mandeville, Madisonville, Hammond, 
Tickfaw, Independence, Robert, Ponchatoula, Akers, 
Denham Springs, Walker, Livingston, Springfield, Killian, 
Whitehall, French Settlement, Sorrento, Acy, Gonzales, 
Prairieville, Geismar, Donaldsonville, Metairie, Kenner, Harahan,
Westwego, Marrero, Gretna, Lafitte, Barataria, Jean Lafitte, 
Braithwaite, Alliance, Centreville, Dolorosa, Fort Adams, 
Woodville, Gillsburg, Gloster, Smithdale, Liberty, McComb, 
Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, 
Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport, 
Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin
415 AM CST Thu Mar 2 2023

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST
FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts around 40 mph 
  expected.

* WHERE...Portions of southeast Louisiana and southeast and 
  southern Mississippi.

* WHEN...From 9 PM this evening to noon CST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
4 follow-up statements
229 
WWUS74 KLIX 021807
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
1207 PM CST Thu Mar 2 2023

LAZ034>037-039-046>048-056>060-064>071-076>088-090-MSZ068>071-077-
080>082-030900-
/O.CON.KLIX.WI.Y.0005.230303T0300Z-230303T1800Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington-
Iberville-West Baton Rouge-East Baton Rouge-Assumption-St. James-
St. John The Baptist-Upper Lafourche-St. Charles-
Upper St. Bernard-Upper Terrebonne-Lower Terrebonne-
Lower Lafourche-Coastal Jefferson Parish-Lower Plaquemines-
Lower St. Bernard-Northern Tangipahoa-Southeast St. Tammany-
Western Orleans-Eastern Orleans-Northern St. Tammany-
Southwestern St. Tammany-Central Tangipahoa-Lower Tangipahoa-
Northern Livingston-Southern Livingston-Western Ascension-
Eastern Ascension-Upper Jefferson-Lower Jefferson-
Central Plaquemines-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
Including the cities of New Roads, Lettsworth, Livonia, Spillman,
St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington,
Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton,
Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, 
Brusly, Baton Rouge, Pierre Part, Labadieville, Paincourtville, 
Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, 
Raceland, Larose, Destrehan, Norco, Chalmette, Meraux, Violet, 
Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, 
Cut Off, Golden Meadow, Leeville, Grand Isle, Buras, 
Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, 
Myrtle Grove, Yscloskey, Delacroix, Shell Beach, Amite, Kentwood,
Roseland, Wilmer, Slidell, New Orleans, East New Orleans, 
Covington, Folsom, Bush, Mandeville, Madisonville, Hammond, 
Tickfaw, Independence, Robert, Ponchatoula, Akers, 
Denham Springs, Walker, Livingston, Springfield, Killian, 
Whitehall, French Settlement, Sorrento, Acy, Gonzales, 
Prairieville, Geismar, Donaldsonville, Metairie, Kenner, Harahan,
Westwego, Marrero, Gretna, Lafitte, Barataria, Jean Lafitte, 
Braithwaite, Alliance, Centreville, Dolorosa, Fort Adams, 
Woodville, Gillsburg, Gloster, Smithdale, Liberty, McComb, 
Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, 
Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport, 
Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin
1207 PM CST Thu Mar 2 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON
CST FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of southeast Louisiana and southeast and 
  southern Mississippi.

* WHEN...From 9 PM this evening to noon CST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
341 
WWUS74 KLIX 022250
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
450 PM CST Thu Mar 2 2023

LAZ089-030700-
/O.EXA.KLIX.WI.Y.0005.230303T0300Z-230303T1800Z/
Upper Plaquemines-
Including the city of Belle Chasse
450 PM CST Thu Mar 2 2023

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST
FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Upper Plaquemines Parish.

* WHEN...From 9 PM this evening to noon CST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

LAZ034>037-039-046>048-056>060-064>071-076>088-090-MSZ068>071-077-
080>082-030700-
/O.CON.KLIX.WI.Y.0005.230303T0300Z-230303T1800Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington-
Iberville-West Baton Rouge-East Baton Rouge-Assumption-St. James-
St. John The Baptist-Upper Lafourche-St. Charles-
Upper St. Bernard-Upper Terrebonne-Lower Terrebonne-
Lower Lafourche-Coastal Jefferson Parish-Lower Plaquemines-
Lower St. Bernard-Northern Tangipahoa-Southeast St. Tammany-
Western Orleans-Eastern Orleans-Northern St. Tammany-
Southwestern St. Tammany-Central Tangipahoa-Lower Tangipahoa-
Northern Livingston-Southern Livingston-Western Ascension-
Eastern Ascension-Upper Jefferson-Lower Jefferson-
Central Plaquemines-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
Including the cities of New Roads, Lettsworth, Livonia, Spillman,
St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington,
Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton,
Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, 
Brusly, Baton Rouge, Pierre Part, Labadieville, Paincourtville, 
Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, 
Raceland, Larose, Destrehan, Norco, Chalmette, Meraux, Violet, 
Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, 
Cut Off, Golden Meadow, Leeville, Grand Isle, Buras, 
Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, 
Myrtle Grove, Yscloskey, Delacroix, Shell Beach, Amite, Kentwood,
Roseland, Wilmer, Slidell, New Orleans, East New Orleans, 
Covington, Folsom, Bush, Mandeville, Madisonville, Hammond, 
Tickfaw, Independence, Robert, Ponchatoula, Akers, 
Denham Springs, Walker, Livingston, Springfield, Killian, 
Whitehall, French Settlement, Sorrento, Acy, Gonzales, 
Prairieville, Geismar, Donaldsonville, Metairie, Kenner, Harahan,
Westwego, Marrero, Gretna, Lafitte, Barataria, Jean Lafitte, 
Braithwaite, Alliance, Centreville, Dolorosa, Fort Adams, 
Woodville, Gillsburg, Gloster, Smithdale, Liberty, McComb, 
Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, 
Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport, 
Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin
450 PM CST Thu Mar 2 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON
CST FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of southeast Louisiana and southeast and 
  southern Mississippi.

* WHEN...From 9 PM this evening to noon CST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
528 
WWUS74 KLIX 030336
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
936 PM CST Thu Mar 2 2023

LAZ034>037-039-046>048-056>060-064>071-076>090-MSZ068>071-077-
080>082-031145-
/O.CON.KLIX.WI.Y.0005.000000T0000Z-230303T1800Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington-
Iberville-West Baton Rouge-East Baton Rouge-Assumption-St. James-
St. John The Baptist-Upper Lafourche-St. Charles-
Upper St. Bernard-Upper Terrebonne-Lower Terrebonne-
Lower Lafourche-Coastal Jefferson Parish-Lower Plaquemines-
Lower St. Bernard-Northern Tangipahoa-Southeast St. Tammany-
Western Orleans-Eastern Orleans-Northern St. Tammany-
Southwestern St. Tammany-Central Tangipahoa-Lower Tangipahoa-
Northern Livingston-Southern Livingston-Western Ascension-
Eastern Ascension-Upper Jefferson-Lower Jefferson-
Upper Plaquemines-Central Plaquemines-Wilkinson-Amite-Pike-
Walthall-Pearl River-Hancock-Harrison-Jackson-
Including the cities of New Roads, Lettsworth, Livonia, Spillman,
St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington,
Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton,
Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, 
Brusly, Baton Rouge, Pierre Part, Labadieville, Paincourtville, 
Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, 
Raceland, Larose, Destrehan, Norco, Chalmette, Meraux, Violet, 
Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, 
Cut Off, Golden Meadow, Leeville, Grand Isle, Buras, 
Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, 
Myrtle Grove, Yscloskey, Delacroix, Shell Beach, Amite, Kentwood,
Roseland, Wilmer, Slidell, New Orleans, East New Orleans, 
Covington, Folsom, Bush, Mandeville, Madisonville, Hammond, 
Tickfaw, Independence, Robert, Ponchatoula, Akers, 
Denham Springs, Walker, Livingston, Springfield, Killian, 
Whitehall, French Settlement, Sorrento, Acy, Gonzales, 
Prairieville, Geismar, Donaldsonville, Metairie, Kenner, Harahan,
Westwego, Marrero, Gretna, Lafitte, Barataria, Jean Lafitte, 
Belle Chasse, Braithwaite, Alliance, Centreville, Dolorosa, 
Fort Adams, Woodville, Gillsburg, Gloster, Smithdale, Liberty, 
McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, 
Poplarville, Picayune, Bay St. Louis, Waveland, Diamondhead, 
Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, 
and St. Martin
936 PM CST Thu Mar 2 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...All of southeast Louisiana and southeast and southern 
  Mississippi.

* WHEN...Until noon CST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
944 
WWUS74 KLIX 030921
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
321 AM CST Fri Mar 3 2023

LAZ034>037-039-046>048-056>060-064>071-076>090-MSZ068>071-077-
080>082-031800-
/O.CON.KLIX.WI.Y.0005.000000T0000Z-230303T1800Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington-
Iberville-West Baton Rouge-East Baton Rouge-Assumption-St. James-
St. John The Baptist-Upper Lafourche-St. Charles-
Upper St. Bernard-Upper Terrebonne-Lower Terrebonne-
Lower Lafourche-Coastal Jefferson Parish-Lower Plaquemines-
Lower St. Bernard-Northern Tangipahoa-Southeast St. Tammany-
Western Orleans-Eastern Orleans-Northern St. Tammany-
Southwestern St. Tammany-Central Tangipahoa-Lower Tangipahoa-
Northern Livingston-Southern Livingston-Western Ascension-
Eastern Ascension-Upper Jefferson-Lower Jefferson-
Upper Plaquemines-Central Plaquemines-Wilkinson-Amite-Pike-
Walthall-Pearl River-Hancock-Harrison-Jackson-
Including the cities of New Roads, Lettsworth, Livonia, Spillman,
St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington,
Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton,
Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, 
Brusly, Baton Rouge, Pierre Part, Labadieville, Paincourtville, 
Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, 
Raceland, Larose, Destrehan, Norco, Chalmette, Meraux, Violet, 
Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, 
Cut Off, Golden Meadow, Leeville, Grand Isle, Buras, 
Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, 
Myrtle Grove, Yscloskey, Delacroix, Shell Beach, Amite, Kentwood,
Roseland, Wilmer, Slidell, New Orleans, East New Orleans, 
Covington, Folsom, Bush, Mandeville, Madisonville, Hammond, 
Tickfaw, Independence, Robert, Ponchatoula, Akers, 
Denham Springs, Walker, Livingston, Springfield, Killian, 
Whitehall, French Settlement, Sorrento, Acy, Gonzales, 
Prairieville, Geismar, Donaldsonville, Metairie, Kenner, Harahan,
Westwego, Marrero, Gretna, Lafitte, Barataria, Jean Lafitte, 
Belle Chasse, Braithwaite, Alliance, Centreville, Dolorosa, 
Fort Adams, Woodville, Gillsburg, Gloster, Smithdale, Liberty, 
McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, 
Poplarville, Picayune, Bay St. Louis, Waveland, Diamondhead, 
Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, 
and St. Martin
321 AM CST Fri Mar 3 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...All of southeast Louisiana and southeast and southern 
  Mississippi.

* WHEN...Until noon CST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Mar 2, 1:30 AM CST, 2 hours 45 minutes earlier.

Area forecast discussion, Mar 2, 1:30 AM CST, 2 hours 45 minutes before
Area Forecast Discussion...UPDATED
National Weather Service New Orleans LA
Issued by National Weather Service Mobile AL
130 AM CST Thu Mar 2 2023

...New AVIATION...

.SHORT TERM...
(This evening through Thursday night)
Issued at 154 PM CST Wed Mar 1 2023

Another warm day across the region with most of the area warming
into the lower and middle 80s...which is still well above average
for this time of year. A few isolated very light showers have
developed out there with the strong WAA/moist advection. A strong
EML and subsidence layer was observed by out special 18z sounding.
This is keeping things capped with only very shallow
shower/sprinkle activity. Tonight, more low stratus is forecast
to develop as low level moisture continues to stream into the
region from the Gulf.

After tonight, all eyes will shift upstream as a strong upper
level trough begins to move from Texas into the mid MS River
Valley late in the period. Still watching the potential for severe
weather along or ahead of the front. CAMs indicate a very thin
line of showers/storms moving west to east Thursday night and into
Friday morning. So, although shear looks great (50kts LLJ and
directional shear in the warm sector ahead of the feature with the
deepening surface low to our northwest) the EML (cap) looks to be
a primary limiting factor. Most of the upper level forcing and
heightfalls will be just north of our region, which we would need
to break the cap for a more higher-end event around here. Now,
with that said, mid level lapse rates will be rather steep leading
to elevated instability. If convection can manage to overcome the
stout EML, there will be a strong wind gust potential and perhaps
a mesovort or two. The best potential for this to happen would be
closest to the best ascent/heightfalls, which would be generally
north of I12 and west of I55. (Frye)

&&

.LONG TERM...
(Friday through Tuesday night)
Issued at 154 PM CST Wed Mar 1 2023

By Friday morning the short term system will begin to move
downstream away from our region. Still could see a shower or clap
of thunder in our far eastern coastal zones. Otherwise, CAA will
begin. The air mass behind the system will be Pacific in nature
meaning our temperatures will probably only drop off to near
normal for early March. The front looks to stall over the central
Gulf of Mexico over the weekend as high pressure begins to settle
over the region. Globals have the front lifting back to the north
as the high continues down stream allowing for a return flow to
take place late into the weekend. This is the start to another
warming trend. Additionally, along the front with moisture
advection a few showers may be possible on Monday. An H5 ridge
begins to spread into the Gulf of Mexico late in the period, which
again should promote continued warming. With subsidence aloft it
should also promote continued dry. (Frye)

&&

.AVIATION...
(06Z TAFS)
Issued at 122 AM CST Thu Mar 2 2023

Light to moderate southerly winds continue tonight. Expecting
stratus to build down, along with possible patchy fog development,
leading to both lower CIGs and slight reductions in VIS.
Anticipating many locations to drop to IFR late tonight into early
Thursday morning. Conditions are forecast to improve to VFR once
again by mid-morning Thursday. Southerly winds 5-10 knots will
persist into Thursday afternoon, increasing to between 10-15 knots
with gusts from 20-25 by mid to late Thursday afternoon. /26

&&

.MARINE...
Issued at 154 PM CST Wed Mar 1 2023

Favorable marine conditions are forecast tonight into early
Thursday, however, conditions will decline through the day on
Thursday. Dangerous marine conditions will likely develop as the
next storm system nears from the west. Gale Watches have been
issued for all local waters Thursday night through Friday morning.
Small Craft Adv will be needed after the gale on Friday. Some
gradual improvement will take place by Saturday and into the rest
of the weekend. Favorable marine conditions are then expected late
in the weekend and into the start of the new workweek. (Frye)

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  68  83  62  73 /  10  10  70  20
BTR  72  87  65  76 /  10   0  60  10
ASD  72  84  70  78 /  10  10  30  20
MSY  70  83  70  76 /  10  10  30  20
GPT  69  78  70  76 /  10  10  20  30
PQL  69  82  71  80 /  10   0  20  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Gale Watch from Thursday evening through Friday morning for
     GMZ530-532-534-536-538-550-552-555-557-570-572-575-577.

MS...None.
GM...Gale Watch from Thursday evening through Friday morning for
     GMZ532-534-536-538-550-552-555-557-570-572-575-577.

&&

SHORT TERM...RDF
LONG TERM....RDF
AVIATION...26
MARINE...RDF

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 1:04 PM CSTGale WarningLIX26 hr
Mar 2, 1:04 PM CSTSmall Craft AdvisoryLIX38 hr

Nearby

Wind Advisories in Louisiana, 2023Wind Advisories in Mississippi, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.